| Catalog Number |
C6370 |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/18/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text: device not yet received.
Event or Problem Description
The sales representative reported on behalf of the customer, that the c6370, spectrum ii suture hook, medium crescent was being used on (b)(6) 2024 during a rotator cuff repair procedure when it was reported ¿medium suture hook broke yesterday in a patient's shoulder.¿.Further assessment found that ¿a grapser was used to retrieve the needle.¿.The procedure was completed and ¿the device breaking did not cause injury to patient.Current status is unknown.¿ this report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
Event or Problem Description
The sales representative reported on behalf of the customer, that the c6370, spectrum ii suture hook, medium crescent was being used on 18sep24 during a rotator cuff repair procedure when it was reported ¿medium suture hook broke yesterday in a patient's shoulder.¿.Further assessment found that ¿a grapser was used to retrieve the needle.¿.The procedure was completed and ¿the device breaking did not cause injury to patient.Current status is unknown.¿.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
Additional Manufacturer Narrative
Visual examination of returned used device, found suture hook broken off at the tip.Broken piece was not returned.Examination was performed per print c6370.A root cause cannot be determined, however, based upon evaluation of the device; a possible cause of this event could be excessive bending.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of (b)(4) device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 19 complaints, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised that the hook or needle bends during use, immediately discontinue use and discard.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Avoid lateral stresses to the instruments or device function may be compromised.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Do not use if parts are broken, cracked or worn, or device function may be compromised.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Do not exceed five (5) procedures per limited reuse suture hook.Do not use disposable suture hook for more than one (1) procedure.We will continue to monitor for trends through the complaint system to assure patient safety.